Sign in to follow this  
Followers 0
  • entry
  • comments
  • views

Day 1 Of Accutane



I'm a 17 year old mixed race male. I'm currently going into my senior year of high school. since about 6th grade, i've struggled with acne. my acne began as small skin colored bumps on my forehead that progressed into large inflamed pustules, and now, my forehead is somewhat clear but my acne is now covering my cheeks. I have EXTREMELY oily skin. my mom, who is now entering her mid 50s, also has somewhat oily skin and she claims to have had severe acne as a teenager as well. seeing my mom now, with no wrinkles, leads me to believe that the one benefit of having oily skin is little to no wrinkles later on in life. However, currently as a 17 year old, oily skin has caused me nothing but distraught. Despite being mixed, i still have pretty fair skin, so my inflamed red acne makes me look like a clown. little kids at the rec center i volunteer at often ask me "what happened to your face?" "Do you have chicken pox?". I shrug it off, but deep down i feel the emotional sting every time. When my acne is somewhat under control, im an outgoing person with lots of friends, but on days when my acne flares up (which is quite often) i morph into a reclusive hermit. BUT a new day is upon us. Today i was prescribed 20mg/twice a day of claravis! for the first month i'm taking 40 mg which will be upped to 80 mg by the start of my 2nd month barring any setbacks with bloodwork etc.

This is just a personal blog of mine to keep track of my progress!


  Report Entry


Oops i forgot to mention,

My previous treatments include



tazorac gel .1% (worked but gave me a red face and acne came back shortly after stopping treatment)


tretnoin cream

and pretty much every OTC under the sun

Share this comment

Link to comment
Share on other sites

I am glad you are using accutane because it has worked for so many people. The downside is I have heard that the results may last only a few years. With that in mind I want to warn you not to stop medications because they are working and you think "Oh my face is clear, I don't need acne medications anymore".

Share this comment

Link to comment
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now